Alert archive / South Dakota / Red Flag Warnings in 2006
Red Flag Warning 2, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at Jun 21, 2006, 9:41 AM CDT. It took effect at Jun 21, 2006, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2006, 9:41 AM CDT (14:41 UTC)
- In effect from
- Jun 21, 2006, 12:00 PM CDT
- Expired
- Jun 21, 2006, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Aberdeen, SD
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KABR 211441 RFWABR RED FLAG WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 941 AM CDT WED JUN 21 2006 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EARLY EVENING FOR CENTRAL AND NORTH CENTRAL SOUTH DAKOTA INCLUDING FIRE WEATHER ZONES 267...268...269 AND 270 FOR LOW RLEATIVE HUMIDITY AND HIGH WIND... .STRONG NORTHWEST WINDS OF 15 TO 30 MPH WILL BE PRESENT ACROSS THE AREA TODAY...DUE TO AN EXITING AREA OF LOW PRESSURE. TEMPERATURES WILL REMAIN RIGHT AROUND AVERAGE FOR THIS TIME OF YEAR THROUGHOUT THE NEXT FEW DAYS...WITH THE NEXT CHANCE FOR PRECIPITATION COMING FRIDAY INTO FRIDAY NIGHT. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL COME LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT...AS AN UPPER LEVEL DISTURBANCE PUSHES EAST OUT OF THE ROCKY MOUNTAINS. SDZ267>270-212245- /O.NEW.KABR.FW.W.0002.060621T1700Z-060621T2300Z/ LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU- MISSOURI COTEAU- 941 AM CDT WED JUN 21 2006 /841 AM MDT WED JUN 21 2006/ ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS AFTERNOON. GUSTY NORTHWEST WINDS OF 15 TO 30 MPH...AND RELATIVE HUMIDITIES AS LOW AS 15 TO 20 PERCENT WILL CONTINUE TO PROMOTE EXTREME FIRE DANGER ACROSS THE REGION THROUGH EARLY EVENING. HOWEVER...SHORTLY BEFORE SUNSET THE WINDS SHOULD DECREASE DRAMATICALLY...AT WHICH POINT THE DANGER OF EXPLOSIVE FIRE GROWTH WILL HAVE ENDED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ KEEFE
1 follow-up statement
000 WWUS83 KABR 220112 RFWABR RED FLAG WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 812 PM CDT WED JUN 21 2006 ...RED FLAG WARNING ALLOWED TO EXPIRE FOR FIRE WEATHER ZONES 267...268...269 AND 270... .WITH THE ONSET OF EVENING...WINDS ARE BEGINNING TO DIMINISH ACROSS THE AREA...ALONG WITH A SLOW INCREASE IN RELATIVE HUMIDITIES. SDZ267>270-220215- /O.EXP.KABR.FW.W.0002.000000T0000Z-060622T0100Z/ LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU- MISSOURI COTEAU- 812 PM CDT WED JUN 21 2006 /712 PM MDT WED JUN 21 2006/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ HINTZ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Jun 21, 3:50 AM CDT, 5 hours 51 minutes earlier.
Area forecast discussion, Jun 21, 3:50 AM CDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 350 AM CDT WED JUN 21 2006 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT A SMALL AREA OF STORMS HAS DEVELOPED ACROSS SW SD...AND IS CURRENTLY PUSHING INTO SOUTH CENTRAL SOUTH DAKOTA. THIS ACTIVITY IS PUSHING THROUGH JONES...LYMAN...AND BUFFALO COUNTIES AT THE MOMENT. SOME LINGERING WEAK SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH MID MORNING...AS A WEAK SHORTWAVE MOVES OVER THE AREA. ALSO HAVE A WEAK AREA OF CONVERGENCE SITUATED OVER THE AREA...BUT EXPECT THAT LINE OF CONVERGENCE TO SHIFT TO THE SOUTH INTO NEBRASKA AS CAA CONTINUES ALOFT ACROSS THE STATE TODAY. STRONGER UPPER WAVE CURRENTLY SLIDING ALONG THE CANADIAN/US BORDER WILL CONTINUE TO PUSH EAST TODAY AND PUSH INTO THE GREAT LAKES REGION BY TONIGHT. THIS WILL ALLOW WEST TO NORTHWEST FLOW INTO THE REGION INTO THURSDAY. WILL SEE SLIGHTLY COOLER TEMPERATURES ACROSS THE CWA THROUGH THE NEXT FEW DAYS AS H85 TEMPS HOVER IN THE TEENS. EXPECT BREEZY TO WINDY CONDITIONS TODAY AS WELL...WITH A TIGHTENED SFC PRES GRADIENT...AND LOW LEVEL WINDS AROUND 25-30KT. DO FEEL THAT WINDS SHOULD STAY BELOW ADVISORY CRITERIA...WITH MODELS INDICATING BETTER PRES GRADIENT TO THE NORTH...ALONG WITH STRONGER WINDS IN THE LOWER LEVELS. NEXT CHANCE OF PRECIPITATION WILL COME FRIDAY AFTERNOON INTO FRIDAY NIGHT AS NEXT UPPER WAVE IMPACTS THE REGION. MOISTURE WILL BEGIN TO MAKE ITS WAY BACK INTO THE CWA...WITH SOUTHERLY FLOW ALOFT FRIDAY INTO FRIDAY NIGHT. PWAT VALUES INCREASE FROM AROUND 0.6 INCHES THURSDAY TO WELL ABOVE AN INCH BY LATE FRIDAY. LATEST NAM INDICATES A STRONGER LLJ DEVELOPING FRIDAY NIGHT ORIENTED TOWARD CENTRAL/NORTHEAST SOUTH DAKOTA...HOWEVER THE LATEST GFS KEEPS IT FURTHER TO THE SOUTH INTO SOUTHEAST SD. THEREFORE KEPT POPS IN THE LOW CHANCE CATEGORY FOR NOW. OTHERWISE MADE NO OTHER CHANGES THROUGHOUT THE SHORT TERM. .LONG TERM...SATURDAY THROUGH TUESDAY VERY FEW CHANGES MADE TO THE EXTENDED AGAIN THIS TIME AROUND. THE UPPER PATTERN WILL CONTINUE TO FEATURE A BUILDING RIDGE OVER THE WESTERN UNITED STATES AND A TROUGH OVER THE EAST...WITH NORTHWEST FLOW OVER THE NORTHERN PLAINS. A SURFACE FRONTAL BOUNDARY WILL BE JUST OVER THE SOUTHEASTERN CWA SATURDAY MORNING AND EXITS TO THE EAST DURING THE DAY. WILL KEEP A SMALL POP GOING TO CATCH ANY LINGERING SHOWERS. HIGH PRESSURE THEN SLIDES OVER THE REGION SATURDAY NIGHT WITH NO SIGNIFICANT SURFACE FEATURES AFFECTING THE REGION FROM THEN THROUGH THE END OF THE PERIOD. THEREFORE...WILL GO DRY FROM SATURDAY NIGHT THROUGH TUESDAY. NO BIG CHANGES MADE TO TEMPERATURES WITH H85 TEMPS REMAINING IN THE TEENS...RESULTING IN DAYTIME HIGHS IN THE UPPER 70S TO MID 80S...AND NIGHTTIME LOWS MAINLY IN THE 50S. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && ALBRECHT/PARKIN
Hazardous weather outlook, Jun 21, 5:44 AM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 544 AM CDT WED JUN 21 2006 MNZ039-046-SDZ003>011-015>023-033>037-221045- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND- 544 AM CDT WED JUN 21 2006 /444 AM MDT WED JUN 21 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY AFTERNOON INTO SATURDAY...AS AN UPPER LEVEL WAVE PUSHES EAST OUT OF THE ROCKY MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ045-048-051-221045- JONES-LYMAN-BUFFALO- 544 AM CDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SOME LINGERING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THROUGH MID MORNING. AT THIS TIME SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY AFTERNOON INTO SATURDAY...AS AN UPPER LEVEL WAVE PUSHES EAST OUT OF THE ROCKY MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. ALBRECHT
Nearby
Red Flag Warnings in South Dakota, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.